advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Columbus, Georgia, USA:

I have been taking metformin twice a day. I recently discovered that I was taking 1000 mg more than I was supposed to be taking due to incorrect instructions on the pill bottle. Also, I discovered that I have been taking the metformin like that possibly since 2004. I know this because of some old pill bottles I had saved to use for other uses. What types of damage could this have caused to my system or organs? I have to say to that I do not feel well most of the time and can't even say how long that has been. I don't feel like doing anything and tire out quickly when I do attempt activity. What should I look for as possible damage due to taking all this metformin? I also take glyburide, 5 mg and Actos, 30mg (Actos added within this last year), twice daily as well.

Answer:

The biggest issues are the gastrointestinal side effects with nausea, vomiting, and loose stools. If you have your physician do a complete physical with laboratory tests, you should be able to find most of the issues. At one time, there was also a warning of B12 deficient anemia. You should also have this checked. Liver and kidney function should also be part of this. I would recommend you discuss this completely with your physician so that plans can be made for follow-up of this.

JTL

DTQ-20060314121128
Original posting 15 Mar 2006
Posted to Other and Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.